MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PULSION PULSIOCATH THERMODILUTION CATHETERS; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PULSION PULSIOCATH THERMODILUTION CATHETERS; PROBE, THERMODILUTION
Model Number PV2014L16N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information and the return of the product have been requested.Investigation is ongoing.A supplemental medwatch report will be sent when the investigation is completed.Device was discarded by the hospital.
 
Event or Problem Description
It was reported that after having placed the picco catheter femoral a crack was found in the luer lock connection.The catheter was exchanged immediately.No consequences or harm to the patient occurred.Manufacturer reference: (b)(4).
 
Event or Problem Description
The initially provided complaint description suspected that a crack was detected at the luer lock connection as it was complained that "the orifice of the catheter in the pressure monitoring suite ruptured".On 26th november more different information come available.It was provided that the leakage was detected at the over mold of the needle and not in the catheter luer lock.No consequences or harm to the patient occurred.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
During investigation and after further communication, the originally suspected complaint description could not be confirmed: there was no leakage at the catheter, but at the over mould of the needle.The involved product was not sent in for investigation as it was discarded by the hospital.But a video was provided, that shows the leaking of the needle over mold.The video contradicts with the initial failure description.The leaking part was detected at the over mold of the needle, not at the catheter as initially assumed.Based on this, a retain sample of the same batch was investigated.Upon visual and functional investigation no cracks could be detected at the over mould of the needle.No leakage could be confirmed.The device worked as specified.A review of the dhr could not identify any non conformities or deviations relevant to the reported issue.No further complaints were received for this batch.It is not known if a handling error during use or production occurred.Within the seldinger technique, the complained needle is used for puncture at the beginning.A detected leakage at the over mold of the needle before or after puncture is not likely to result in death or serious injury.Corrected data #:b5, d4 h3 other text : device was discarded by the hospital.

Brand Name
PULSION PULSIOCATH THERMODILUTION CATHETERS
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
MDR Report Key9353386
Report Number3003263092-2019-00021
Device Sequence Number16892462
Product Code KRB
UDI-Device Identifier04250094500658
UDI-Public(01)04250094500658(17)230130(11)180509(10)648996
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072364
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberPV2014L16N
Device Catalogue NumberPV2014L16N
Device Lot Number648996
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1